Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 207, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 14, 2007, 5:17 PM CDT for Rankin County, Mississippi. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2007, 5:17 PM CDT (22:17 UTC)
- Expired
- May 14, 2007, 6:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 12 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 5:17 PM CDT | HAIL 0.88 | Pelahatchie, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1909 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 142217 SVRJAN MSC121-142315- /O.NEW.KJAN.SV.W.0207.070514T2217Z-070514T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 517 PM CDT MON MAY 14 2007 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANKIN COUNTY IN CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF BRANDON... * UNTIL 615 PM CDT * AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR PELAHATCHIE...OR ABOUT 11 MILES EAST OF BRANDON...AND MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHEAST OF BRANDON BY 605 PM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3217 8974 3229 8973 3251 8993 3228 9015 $$ MME
2 follow-up statements
000 WWUS54 KJAN 142253 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 550 PM CDT MON MAY 14 2007 MSC121-142315- /O.CON.KJAN.SV.W.0207.000000T0000Z-070514T2315Z/ RANKIN MS- 550 PM CDT MON MAY 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR RANKIN COUNTY... AT 550 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING TWO SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE FIRST STORM WAS LOCATED 6 MILES SOUTHEAST OF BRANDON...MOVING WEST AT 10 MPH. A SECOND SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL WAS LOCATED OVER PELAHATCHIE...MOVING TO THE WEST AT 10 MPH. LAT...LON 3217 8974 3229 8973 3251 8993 3228 9015 $$
000 WWUS54 KJAN 142315 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 613 PM CDT MON MAY 14 2007 MSC121-142321- /O.EXP.KJAN.SV.W.0207.000000T0000Z-070514T2315Z/ RANKIN MS- 613 PM CDT MON MAY 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR RANKIN COUNTY EXPIRES AT 615 PM CDT... AT 610 PM WEATHER SERVICE RADAR INDICATED A COUPLE OF THUNDERSTORMS ALONG AND JUST NORTH OF INTERSTATE 20...MOVING NORTHWEST AT 10 MPH. THESE STORMS WERE NOT SEVERE AND NO ADDITIONAL SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. LAT...LON 3217 8974 3229 8973 3251 8993 3228 9015 $$ MME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:51 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 14, 3:51 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 351 PM CDT MON MAY 14 2007 .DISCUSSION...OVERALL...NOT A LOT HAS CHANGED IN THE FORECAST FROM TONIGHT INTO WED. ISO CONVECTION HAS FIRED AND WILL CONTINUE TO FIRE ACROSS THE S HALF INTO THE EARLY EVENING. GOOD MOISTURE ADV IS OCCURRING ACROSS THAT AREA WITH A NICE MARINE LAYER PUSHING INLAND. THIS MOIST AIRMASS CONTAINS NEAR 70 DEWPTS AND IS PROVIDING THE INSTABILITY WITH STEEP LAPSE RATES ALOFT. MOST OF THE SVR ACTIVITY WILL REMAIN S OF THE CWA...BUT IT WILL HAVE THE POTENTIAL TO GET RATHER CLOSE. DUE TO THIS...HAVE PAINTED A SMALL PORTION OF THE FAR S CWA FOR SOME ISO SVR STORMS FOR THE REST OF THIS AFTERNOON AND INTO THE EARLY EVENING. PREV AND CURRENT FORECAST HAS THIS ISO CONVECTION HANDLED WELL AND IT WILL REMAIN. WILL CONTINUE TO CARRY HAZE FOR THE E HALF TONIGHT. AS HAS BEEN MENTIONED...SMOKE FROM THE SE US FIRES IS MOVING IN ON THE HEELS OF E/SE FLOW. TEMPS TONIGHT WILL BE RATHER WARM AND HAVE FOLLOWED GUID. HIGHER LOW-LEVEL MOISTURE AND INCREASING STRATUS WILL DO THE TRICK. FOR TUE...NOT REAL EXCITED ABOUT PRECIP CHANCES. YES WE WILL HAVE BETTER LOW-LEVEL MOISTURE...BUT THERE WILL STILL EXIST TOO MANY NEG FACTORS. FIRST...THE MOISTURE WILL NOT BE ADVECTING IN...ACTUALLY THE E HALF WILL SEE NEG THETA E ADV AS SOME DRIER AIR MOVES IN FROM THE E AROUND THE SFC RIDGE. THE BEST MOISTURE WILL EXITS ACROSS THE W HALF AND IT WILL BE HERE THAT THE BEST POPS WILL BE. NOT REALLY EXPECTING ANY STRONG ACTIVITY AS THE BETTER MOISTURE THAT WILL BE IN PLACE WILL KEEP TEMPS A BIT COOLER WHICH WILL RESULT IN WEAKER LAPSE RATES. THE WESTERN ACTIVITY MAY LINGER INTO THE EARLY EVENING...BUT THEN DISSIPATE. THERE WILL LIKELY BE A WINDOW IN THE MIDDLE OF THE TUE NIGHT PERIOD WHERE THERE WILL BE NO ACTIVITY. HOWEVER...BY THE END OF THE PERIOD...THE COLD FRONT WILL BE GETTING CLOSER AND MOVING INTO OUR NW CWA. THERE MAY BE ONGOING CONVECTION AND WILL FOLLOW POPS FOR THAT AREA. WED IS GOING TO BE TOUGH. WE NEED RAIN AND THIS SYSTEM IS LIKELY NOT GOING TO BRING THE AREA WHAT IT NEEDS. THERE WILL BE PRECIP AROUND...BUT NOT EVERYONE WILL GET IT AND THE ONES THAT DO...WONT GET ENOUGH. THIS ROUND OF GUID HAS COME IN LOWER WITH POPS AND I CAN SEE WHY. A GOOD BIT OF NEG FACTORS WILL BE AT WORK. POOR LOW-LEVEL CONVERGENCE...WEAK LIFT...TIMING AND THE FACT THAT THE FRONT WILL HAVE TO BATTLE SOME DRY AIR THAT WILL BE ENTRENCHED OVER THE SE HALF OF THE AREA. HOWEVER...THIS PERIOD HAS BEEN THE ONE ADVERTISED AS THE BEST SHOT OF PRECIP BY THE OPS MODELS AND ENSEMBLES. THE LATEST ENSEMBLE DATA...EURO AND UKMET INDICATE BETTER CHANCES OF RAIN AS THEY HAVE BETTER CONVERGENCE ALONG THE BOUNDARY. I WILL GO AGAINST MY BETTER JUDGMENT AND KEEP OUR CURRENT POPS GOING WHICH ARE 40-50%. THE GFS HAS BEEN REALLY LOW OF LATE ON GENERATING POPS...WHICH HAS BEEN MOSTLY CORRECT...BUT WITH THE PASSAGE OF THIS DECENT COLD FRONT...THERE SHOULD BE SOME PRECIP OUT THERE FOR PLACES TO MEASURE. AS FOR TEMPS...CLOUDS...PRECIP AND CAA WILL LIKELY KEEP TEMPS ON THE COOL SIDE. GUID SEEMS TOO COOL ACROSS THE N AND WILL TWEAK UPWARD. THE CENTRAL LOOKS GOOD WITH AROUND 80 AND WILL BUMP UP THE SE AS THE FRONT WILL WAIT UNTIL LATE TO MOVE THROUGH. /CME/ (WEDNESDAY NIGHT THROUGH MONDAY)...ONCE THE FRONT MOVES THROUGH BY THURSDAY...THE AREA WILL QUICKLY DRY OUT. RIDGING AT THE SURFACE AND ALOFT WILL QUICKLY TAKE CONTROL OF THE REGION. PWATS WILL DROP TO WELL BELOW AN INCH AND REMAIN SO THROUGH AT LEAST SUNDAY. ONE THING THAT WILL HAVE TO BE MONITORED WILL BE FIRE WEATHER CONCERNS FOR THE END OF THE WORK WEEK...ESPECIALLY ON THURSDAY. HIGH TEMPERATURES WILL REACH THE UPPER 70S TO LOWER 80S WITH DEW POINTS ONLY IN THE 40S EXPECTED...WHICH WILL GIVE RELATIVE HUMIDITIES DROPPING TO THE THE UPPER 30S TO LOWER 40S. THE WIND WILL ALSO BE UP SOME AROUND 8 TO 12 KTS WITH GUSTS UP TO 15 KTS POSSIBLE. THIS MAY GIVE US THE POSSIBILITY FOR SOME FIRE WEATHER PROBLEMS...ESPECIALLY IF RAINFALL FROM THE FRONT ON WEDNESDAY IS MINIMAL. WENT AHEAD AND PUT A MENTION OF THIS IN THE HWO. OTHERWISE...HAD NO DISAGREEMENTS WITH THE PREVIOUS FORECASTER AND ONLY MADE A FEW MINOR TWEAKS TO THE GOING FORECAST. PREVIOUS LONG TERM DISCUSSION IS ATTACHED. /14/ PREV LONG TERM DISCUSSION...A COLD FRONT SWINGS THROUGH THE REGION WEDNESDAY. GUIDANCE SUGGESTS TEMPERATURES WILL FALL A FEW DEGREES BEHIND THE SYSTEM...HOWEVER MODEL TEMPS WERE SLIGHTLY WARMER. LEANED MORE TOWARD THE RAW MODEL OUTPUT AND RAISED HIGH TEMPS ABOUT 3 DEGREES EACH DAY FROM WED-FRI. THE LATEST RUN HAS THE BOUNDARY OUT OF THE AREA BY THURSDAY. THE UPPER RIDGE BUILDS OVER THE AREA AND A COOL CANADIAN HIGH SETS UP OVER THE EASTERN HALF OF THE US AND MAINTAINS THROUGH EARLY NEXT WEEK. /07/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 85 66 79 / 10 22 12 51 MERIDIAN 64 85 62 81 / 6 13 10 51 VICKSBURG 67 86 65 78 / 10 36 32 48 HATTIESBURG 66 85 63 84 / 16 21 10 51 NATCHEZ 67 84 65 79 / 14 49 18 50 GREENVILLE 68 87 62 76 / 5 31 67 43 GREENWOOD 67 85 64 76 / 5 21 61 44 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: CME LONG TERM: 14
Hazardous weather outlook, May 14, 2:58 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 258 PM CDT MON MAY 14 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151958- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 258 PM CDT MON MAY 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... ISOLATED STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING ACROSS THE SOUTHERN HALF OF THE OUTLOOK AREA...GENERALLY ALONG AND SOUTH OF I-20. ACROSS THE FAR SOUTHERN PORTION OF THE FORECASTS....ISOLATED SEVERE STORMS WILL BE POSSIBLE. THIS AREA WILL BE MAINLY SOUTH OF A LINE FROM BUDE TO LAUREL. A WEAK LOW PRESSURE TROUGH MOVING WEST ACROSS THE NORTHERN GULF COAST REGION WILL COMBINE WITH STRONG DAYTIME HEATING AND INCREASING MOISTURE TO TRIGGER ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING. CURRENTLY...SEVERAL SEVERE STORMS ARE ONGOING ALONG THE I-10 CORRIDOR AND THE FEATURE THAT IS GENERATING THOSE STORMS MAY SHIFT JUST FAR ENOUGH NORTH TO CATCH A FEW COUNTIES SOUTH OF HIGHWAY 84. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND SMALL HAIL. ALL ACTIVITY SHOULD DISSIPATE SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... ...DAYS TWO AND THREE...TUESDAY NIGHT THROUGH THURSDAY NIGHT... THE ARKLAMISS REGION WILL POSSIBLY SEE THE POTENTIAL FOR FIRE DANGER FOR THE END OF THE WORK WEEK...ESPECIALLY ON THURSDAY. THIS AREA HAS SEEN BELOW NORMAL RAINFALL THE PAST COUPLE OF MONTHS AND IS CURRENTLY VERY DRY. THE COLD FRONT THAT IS MOVING THROUGH ON WEDNESDAY MAY NOT PROVIDE ENOUGH RAINFALL TO MOISTEN VEGETATION ENOUGH TO PREVENT A FIRE DANGER. TEMPERATURES ON THURSDAY WILL BE GETTING TO THE UPPER 70S TO LOWER 80S...AND RELATIVE HUMIDITIES DROPPING TO PERCENTS IN THE UPPER 30S TO LOWER 40S WILL BE POSSIBLE. THESE COMBINED WITH WINDS AROUND 10 TO 15 MILES PER HOUR WILL SET THE STAGE FOR POTENTIAL FIRE DANGERS IF THE AREA DOES NOT SEE ENOUGH RAINFALL WITH THE FRONT ON WEDNESDAY. PLEASE CHECK BACK FOR UPDATED FORECASTS ON THIS POTENTIALLY HAZARDOUS SITUATION. ...DAYS FOUR THROUGH SEVEN...THURSDAY NIGHT THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 5:11 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 38 min |
| May 14, 6:01 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.